Some aspects of large-scale travelling ionospheric disturbances which originate at conjugate locations in auroral zones, cross the equator and sometimes encircle the earth

Bowman, G. G. and Mortimer, I. K. (2011) Some aspects of large-scale travelling ionospheric disturbances which originate at conjugate locations in auroral zones, cross the equator and sometimes encircle the earth. Annales Geophysicae, 29 12: 2203-2210. doi:10.5194/angeo-29-2203-2011


Author Bowman, G. G.
Mortimer, I. K.
Title Some aspects of large-scale travelling ionospheric disturbances which originate at conjugate locations in auroral zones, cross the equator and sometimes encircle the earth
Journal name Annales Geophysicae   Check publisher's open access policy
ISSN 0992-7689
1432-0576
Publication date 2011-01-01
Sub-type Article (original research)
DOI 10.5194/angeo-29-2203-2011
Open Access Status DOI
Volume 29
Issue 12
Start page 2203
End page 2210
Total pages 8
Place of publication Goettingen, Germany
Publisher Copernicus
Language eng
Formatted abstract
The occurrence of large-scale travelling ionospheric disturbances (LS-TIDs) has been examined. Initially some literature on their generation is considered. Travel during daylight hours and also paths which involve propagation paths towards the poles are illustrated by a few examples from the literature. A daytime ionogram recording of an LS-TID is presented and discussed as are nighttime ionogram recordings for a poleward path of propagation. The tabulations of Moscow h'F recordings around midnight are examined for significant height increases which along with geomagnetic bays some hours earlier confirm the existence of LS-TIDs. A sunspot-maximum interval is involved. Some of the Moscow events were related to bays which occurred 32 h earlier thus indicating earth encirclements. Also additional encirclements are recorded by using superposed-epoch analyses for some other events.
Keyword Ionosphere
Ionospheric disturbances
Ionospheric irregularities
Gravity-waves
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2012 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 3 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 3 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 12 Feb 2012, 10:25:06 EST by System User on behalf of School of Mathematics & Physics